Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Have damaged kidney, high creatnine, egfr and alt level. Taking lipitor. Effect on liver?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
hi iam male 62 and damaged kidneys but creatnine and eGFR IS OVER 60 HAVE HIGH b.p. and non diabetic .i take couple of drinks daily before dinner .iam taking lipitor too.Latest blood showed that my ALT was 45 and upper limit is 46 but gammaGT test was ok.i know statins effects liver too.
my query is -----is my liver ok
Posted Tue, 7 May 2013 in Liver and Gall Bladder
Answered by Dr. Charles S Narasi 47 minutes later

Thank you for your query. You mention kidney damage and I am assuming this
was a result of some kidney infection. You do have high blood pressure and if this is not well controlled, that could add to the kidney damage. This in turn could make your blood pressure worse. At least you
don't have diabetes which is good.

You also mentioned that you have a couple of drinks (Alcoholic) on a daily basis. I advise you to quit
drinking since this can add to liver damage and increase your blood pressure. You are taking statins probably for high cholesterol and alcohol can make it worse. Your ALT is in the upper normal limit and could go up more in time. You may not yet have liver damage but it can happen any time.

I suggest that you get a sonogram of your liver and gallbladder to rule out fatty liver and gallstones.
Avoid fatty, greasy or fried foods. Vitamin supplements like Vit-C 1000 mg. daily, Vit-E 800 i.u. daily and a super B-Complex vitamin tablet daily would be helpful.

I wish you the very best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor